Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 53, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 26, 2008, 12:34 PM CDT for Cole County, Moniteau County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2008, 12:34 PM CDT (17:34 UTC)
- Expired
- Mar 26, 2008, 1:15 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 261734
SVRLSX
MOC051-135-261815-
/O.NEW.KLSX.SV.W.0053.080326T1734Z-080326T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1234 PM CDT WED MAR 26 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN COLE COUNTY IN CENTRAL MISSOURI
SOUTHERN MONITEAU COUNTY IN CENTRAL MISSOURI
* UNTIL 115 PM CDT
* AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES SOUTHWEST OF HIGH POINT...OR 4 MILES
NORTHWEST OF ELDON...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...
HICKORY HILL...
BRAZITO...
ST. THOMAS...
WARDSVILLE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PENNY SIZED HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3858 9218 3844 9216 3840 9212 3837 9219
3834 9220 3833 9240 3834 9242 3841 9241
3842 9242 3842 9263 3847 9269
TIME...MOT...LOC 1734Z 262DEG 30KT 3839 9261
$$
TILLY2 follow-up statements
000
WWUS53 KLSX 261800
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
100 PM CDT WED MAR 26 2008
MOC135-261810-
/O.CAN.KLSX.SV.W.0053.000000T0000Z-080326T1815Z/
MONITEAU MO-
100 PM CDT WED MAR 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONITEAU COUNTY IS
CANCELLED...
LAT...LON 3834 9242 3841 9241 3842 9250 3855 9218
3844 9216 3840 9212 3837 9219 3834 9220
3833 9240
TIME...MOT...LOC 1800Z 263DEG 29KT 3841 9232
$$
MOC051-261815-
/O.CON.KLSX.SV.W.0053.000000T0000Z-080326T1815Z/
COLE MO-
100 PM CDT WED MAR 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTHERN COLE COUNTY...
AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HICKORY HILL...OR ABOUT 13 MILES
EAST OF ELDON...MOVING EAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ST.
THOMAS...OSAGE BEND AND WARDSVILLE.
THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZED HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3834 9242 3841 9241 3842 9250 3855 9218
3844 9216 3840 9212 3837 9219 3834 9220
3833 9240
TIME...MOT...LOC 1800Z 263DEG 29KT 3841 9232
$$
TILLY000
WWUS53 KLSX 261818
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
118 PM CDT WED MAR 26 2008
MOC051-261828-
/O.EXP.KLSX.SV.W.0053.000000T0000Z-080326T1815Z/
COLE MO-
118 PM CDT WED MAR 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COLE COUNTY EXPIRED
AT 115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3834 9242 3841 9241 3842 9250 3855 9218
3844 9216 3840 9212 3837 9219 3834 9220
3833 9240
TIME...MOT...LOC 1800Z 263DEG 29KT 3840 9232
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 6:06 AM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, Mar 26, 6:06 AM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 606 AM CDT WED MAR 26 2008 .DISCUSSION... FRONTAL BOUNDARY HAS MADE ITS WAY SOUTH ACROSS MISSOURI AND ILLINOIS AND AS OF 08Z...IT EXTENDED FROM SOUTHEASTERN INDIANA TO SOUTHEAST MO...JUST NORTH OF CGI...THEN WESTWARD INTO FAR SOUTHWESTERN MO. THE FRONT WILL SINK A LITTLE FURTHER BEFORE STALLING OUT ACROSS OUR FAR SOUTHERN COUNTIES. SO MAIN FORECAST ISSUE IN THE SHORT TERM WILL BE PCPN CHANCES WITH THIS BOUNDARY AND QPF AMOUNTS. FOR THIS MORNING...MOISTURE AND INSTABILITY WILL STILL BE SOMEWHAT LIMITED. SO JUST EXPECT SOME SCATTERED SHOWER ACTIVITY ALONG AND NORTH OF THE FRONT DURING THE MORNING HOURS...THEN INCREASE IN COVERAGE THIS AFTERNOON AS MOISTURE AND LIFT INCREASE NORTH OF THE FRONT WITH BEST CHANCES OF PCPN ALONG AND JUST SOUTH OF I-70. DEPENDING ON CLOUD COVER AND FRONTAL POSITION...HIGH TEMPS TO RANGE FROM MID 50S FAR NORTH TO LOWER 60S FAR SOUTH. BY TONIGHT...PCPN CHANCES INCREASE EVEN MORE AS WE SEE A SIGNIFICANT RETURN OF LOW LEVEL MOISTURE ON THE NOSE OF A STRONG LOW LEVEL JET...WITH BEST CHANCES DURING THE OVERNIGHT HOURS TONIGHT AND AGAIN THURSDAY NIGHT. THE LOW LEVEL JET DOES VEER QUICKLY DURING THE OVERNIGHT HOURS TONIGHT...SO EXPECT PCPN TO BE PROGRESSIVE AND SHIFT OFF TO THE EAST FAIRLY RAPIDLY...LIMITING QPF AMOUNTS...THOUGH ISOLATED INCH TO INCH AND A HALF AMOUNTS NOT OUT OF THE QUESTION...ESPECIALLY FOR AREAS EAST OF ST. LOUIS METRO AREA. WITH THE POTENTIAL OF LOCALLY HEAVY RAINFALL STILL EXISTING DURING THIS PERIOD...WILL SEND OUT AN UPDATED HYDROLOGIC OUTLOOK (ESF)...THOUGH CONTINUOUS WIDESPREAD MODERATE TO HEAVY PRECIPITATION IS NOT EXPECTED TO OCCUR...BUT WITH GROUNDS ALREADY SATURATED COULD SEE AN INCREASED THREAT OF FLASH FLOODING WITH SEVERAL ROUNDS OF PCPN DURING THIS PERIOD. PCPN WILL LET UP DURING THE MORNING HOURS ON THURSDAY...BEFORE NEXT ROUND DEVELOPS IN THE AFTERNOON AND PERSISTS DURING THURSDAY NIGHT AS NEXT WAVE RIDES NORTHEASTWARD ALONG FRONTAL BOUNDARY...EVENTUALLY PULLING SYSTEM AWAY FROM AREA BY FRIDAY AFTERNOON. BEYOND THAT EXTENDED GRIDS LOOK GOOD WITH BRIEF BREAK IN PCPN AS NEXT ROUND OF PCPN POSSIBLE SUNDAY THROUGH MONDAY NIGHT...SO NO MAJOR CHANGES MADE. BYRD && .AVIATION... FOR THE 12Z TAFS... NOT TOO MUCH CHANGE TO PREVIOUS THINKING. HAVE ADDED VCSH AT KCOU THIS MORNING TO ACCOUNT FOR RECENT SHRA DEVELOPMENT OVER W CNTRL AND SW MO. INITIALLY VFR CONDITIONS WILL DETERIORATE MID-LATE AFTERNOON AT KCOU/KSTL/KSUS AND KUIN EARLY THIS EVENING. EXPECT SHRA AND SCT TSRA TO DEVELOP OVER THE AREA WITH CEILINGS FALLING INITIALLY TO MVFR. DID NOT CHANGE TIMING ON TEMPO FOR SHRA BY MUCH AND LEFT CB REMARK TO REFLECT THE SCT TSRA. SHRA WILL CONTINUE THROUGH THE EVENING WITH CHANCES DECREASING AFTER 03-06Z. LOW LEVEL MOISTURE IN INCREASE DURING THE NIGHT AND EXPECT CEILINGS TO DROP TO IFR/LIFR AT ALL TAF SITES WITH INTERMITTENT -DZ AFTER 06Z. WINDS WILL HAVE MAINLY AN ELY COMPONENT THROUGH THE PERIOD AS FRONT REMAINS NEARLY STATIONARY OVER SRN MO/SRN IL. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 26, 10:08 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1008 AM CDT WED MAR 26 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1008 AM CDT WED MAR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE MISSISSIPPI RIVER AT CHESTER IS CURRENTLY AT MODERATE FLOOD STAGE. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. A FRONTAL BOUNDARY HAS STALLED ACROSS SOUTHERN MISSOURI AND SOUTHERN ILLINOIS TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE DAY AND THUNDERSTORMS LIKELY ACROSS THE AREA TONIGHT. SOME OF THE THUNDERSTORMS COULD PRODUCE HAIL UP TO DIME SIZE AND LOCALLY HEAVY RAINFALL ON AN ALREADY SATURATED SOIL...LEADING TO THE POSSIBILITY OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WILL REMAIN STALLED ACROSS THE REGION THROUGH FRIDAY. SIGNIFICANT MOISTURE IS EXPECTED TO OVERRUN THIS FRONT. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE REGION THROUGH EARLY FRIDAY MORNING. SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL ON AN ALREADY SATURATED SOIL...LEADING TO THE POSSIBILITY OF FLASH FLOODING. THE MISSISSIPPI RIVER AT CHESTER IS EXPECTED TO DROP BELOW FLOOD STAGE THURSDAY AFTERNOON. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD WARNING OR STATEMENT FOR MORE INFORMATION. THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH MONDAY NIGHT AS MOISTURE RETURNS INTO THE REGION AHEAD OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FOR TODAY AND TONIGHT FOR PORTIONS OF SOUTHERN AND CENTRAL MISSOURI...AS WELL AS SOUTHWESTERN ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 SIPPRELL
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:00 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 45 min |
| Mar 26, 2:25 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 35 min |
| Mar 26, 2:31 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 44 min |
| Mar 26, 2:41 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 49 min |
| Mar 26, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 33 min |
| Mar 26, 3:47 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 31 min |
| Mar 26, 4:18 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.